Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 20, 2014, 4:26 PM EDT for Bell County, Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 4:26 PM EDT (20:26 UTC)
- Expired
- Aug 20, 2014, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bell County, KY
The radar
The Knoxville radar (KMRX), 69 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:35 PM EDT | HAIL 0.5 | 3 Se Pineville, KY | PAGE SCHOOL IN BELL COUNTY |
| Aug 20, 4:36 PM EDT | TSTM WND DMG | 1 E Pineville, KY | TREE DOWN ON TOP OF TRAILER AT BROWNING TRAILER PARK LOOP ON HWY 119 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 3:59 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3056 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS53 KJKL 202026
SVRJKL
KYC013-202100-
/O.NEW.KJKL.SV.W.0103.140820T2026Z-140820T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 500 PM EDT
* AT 423 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEVILLE...
AND MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FERNDALE AND PONZA AROUND 435 PM EDT.
MELDRUM AND BINGHAMTOWN AROUND 440 PM EDT.
HUTCH AND MIDDLESBORO AROUND 445 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SHELALY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3674 8381 3680 8379 3680 8374 3683 8371
3684 8369 3686 8368 3687 8363 3667 8351
3662 8364 3658 8369 3658 8374
TIME...MOT...LOC 2026Z 338DEG 24KT 3675 8369
HAIL...1.00IN
WIND...60MPH
$$
ABE2 follow-up statements
371
WWUS53 KJKL 202042
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EDT WED AUG 20 2014
KYC013-202100-
/O.CON.KJKL.SV.W.0103.000000T0000Z-140820T2100Z/
BELL KY-
442 PM EDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BELL
COUNTY UNTIL 500 PM EDT...
AT 438 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FERNDALE...AND
MOVING SOUTH AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
BELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3674 8381 3680 8379 3680 8374 3681 8370
3681 8368 3681 8364 3682 8361 3667 8351
3662 8364 3658 8369 3658 8374
TIME...MOT...LOC 2042Z 338DEG 24KT 3665 8364
HAIL...1.75IN
WIND...60MPH
$$
PELTON554
WWUS53 KJKL 202100
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT WED AUG 20 2014
KYC013-202110-
/O.EXP.KJKL.SV.W.0103.000000T0000Z-140820T2100Z/
BELL KY-
500 PM EDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELL COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3674 8381 3680 8379 3680 8374 3681 8370
3681 8368 3681 8364 3682 8361 3667 8351
3662 8364 3658 8369 3658 8374
TIME...MOT...LOC 2042Z 338DEG 24KT 3665 8364
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:15 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 20, 2:15 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 215 PM EDT WED AUG 20 2014 .UPDATE... ISSUED AT 1143 AM EDT WED AUG 20 2014 A RATHER CHALLENGING FORECAST THIS MORNING. TAIL END OF FRONTAL ZONE...BOUNDARY IS EVIDENT ACROSS THE MID WEST THIS MORNING AND WILL PLAY A MAJOR ROLE IN OUR WEATHER OVER THE NEXT SEVERAL DAYS. BUILDING RIDGE OF HIGH PRESSURE ALOFT AND TO OUR WEST WILL FORCE THIS BOUNDARY TO THE EAST OVER THE NEXT 24 HOURS. THIS BOUNDARY WILL BECOME INCREASINGLY ALIGNED WITH MID AND UPPER LEVEL FLOW PATTERNS AND BECOME STATIONARY ACROSS THE MID OHIO VALLEY REGION. THEREAFTER IT SERVES AS A FOCUS FOR CONVECTION AND THE OCCASIONAL CONVECTIVE COMPLEX OF STORMS. ATTM IT APPEARS AT LEAST PART OF OUR AREA WILL FEEL THE EFFECTS OF WEAK IMPULSES OF ENERGY RIDING OVER AND DROPPING DOWN ALONG THE EAST SIDE OF THE RIDGE AXIS. IMMEDIATE QUESTION IS WILL CURRENT UPSTREAM ACTIVITY OVER IA/IL MANAGE TO MAKE IT INTO OUR AREA. MOST LIKELY ANSWER LIES WITHIN THE SYNOPTIC PATTERN THAT IS TAKING SHAPE...BEST DESCRIBED AS AN ALMOST IDEAL MCS GENERATOR. MODELS SEEM TO HAVE PICKED UP ON THIS AS WELL... DEPICTING THE SOURCE OF MOISTURE/ENERGY...NAMELY BOUNDARY LAYER H925 TO H850 FLOW INTO THESE STORM COMPLEXES WEAKENING THROUGH THE DAY DUE TO DIURNAL MIXING...THE INCREASING AGAIN AT NIGHT. THESE COMPLEXES ONCE GENERATED THEN RIDE SOUTHEAST ALONG THE BOUNDARY. THAT BEING SAID EXPECT THE CURRENT ACTIVITY ACROSS IA/IL TO WEAKEN A BIT THROUGH THE DAY. BUT CONFIDENCE IS LOW THAT ACTIVITY WILL COME TO A COMPLETE END. MOST RECENT RUNS OF THE RAP AND HRRR SUPPORT THIS LINE OF THOUGHT AND REGIONAL SATELLITE DOES SHOW A DEFINITE WARMING TREND TO CLOUD TOPS ATTM. DECIDED TO TRIM POPS DOWN JUST A BIT THROUGH THE AFTERNOON BUT LEAVING ENOUGH TO TO ACCOUNT FOR ISOLD TO SCATTERED CONVECTION ASSOCIATED WITH DIURNAL HEATING AND ACTIVITY THAT MAY FIRE ALONG ANY RESIDUAL OUTFLOW BOUNDARIES. PREVIOUS FORECAST HAS POPS INCREASING AGAIN TONIGHT WHICH IS IN LINE WITH CURRENT THOUGHTS AS WELL...ESPECIALLY WITH THE SURFACE BOUNDARY SHIFTING TO THE EAST ACROSS OUR AREA. ALSO TWEAKED HOURLY TEMPS AND WINDS TO BRING THE GRIDS IN LINE WITH LATEST HOURLY OBS. FINALLY FRESHENED UP ZONES TO REMOVE MORNING FOG WORDING. UPDATE ISSUED AT 800 AM EDT WED AUG 20 2014 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHEASTERN KENTUCKY IN THE NEXT ONE TO TWO HOURS. ONCE THESE STORMS CLEAR THE AREA...THERE MAY BE SOME ISOLATED TO SCATTERED CONVECTION RE- DEVELOPING ACROSS EASTERN KENTUCKY THIS AFTERNOON DURING PEAK HEATING. WILL STAY THE COURSE AND CONTINUE TO MENTION THE POPS...HOWEVER SOME OF THE GUIDANCE HAS TRENDED DRIER...AND GIVEN THE SUBSIDENCE FOLLOWING THE DEPARTING WAVE...WOULD NOT BE SURPRISED IF CONVECTION IS EVEN MORE ISOLATED. UPDATES HAVE BEEN SENT. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 357 AM EDT WED AUG 20 2014 A COMPLEX OF SHOWERS AND THUNDERSTORMS IS CURRENTLY SLIDING EAST ACROSS THE OHIO VALLEY ASSOCIATED WITH A PASSING SHORT WAVE TROUGH. THE MORE ORGANIZED PORTION OF THIS COMPLEX HAS BEEN CONFINED TO ALONG AND NORTH OF THE MOUNTAIN PARKWAY. THE HRRR MODEL HAS NOT BEEN HANDLING THIS FEATURE WELL THROUGH THE OVERNIGHT...OVERPLAYING THE DEVELOPMENT TO THE SOUTH THAT HAS BEEN WEAK IN REALITY...WHILE UNDERPLAYING WHERE CONVECTION HAS BEEN MORE ORGANIZED AND SUSTAINED. EXPECT THIS COMPLEX TO KEEP MOVING EAST...AFFECTING LOCATIONS ALONG AND NORTH OF THE MOUNTAIN PARKWAY FOR THE NEXT FEW HOURS...BEFORE EXITING THE AREA BY 12Z. THERE WILL BE SOME SUBSIDENCE FOLLOWING THIS DEPARTING SHORT WAVE FOR TODAY WORKING IN FROM WEST TO EAST...SO HAVE TRIMMED THE POPS BACK A BIT...PEAKING IN THE 20 TO 30 RANGE FOR MOST LOCATIONS DURING THE HOTTER PART OF THE DAY. HIGHS TODAY WILL RANGE FROM 85 TO 90 DEGREES. AS WE HEAD INTO TONIGHT...CONVECTION WILL BE ON THE DOWNWARD TREND THROUGH 06Z...BUT THEN LOOKS TO INCREASE BETWEEN 06 AND 12Z...AS ANOTHER SHORT WAVE TROUGH APPROACHES FROM THE NORTHWEST. POP CHANCES WILL CONTINUE TO INCREASE THROUGH THE DAY ON THURSDAY WITH HEATING AIDING THE MODEST FORCING FROM THE PASSING SHORT WAVE. HAVE MAINTAINED THE BETTER POPS IN THE NORTHEAST...AND LESSER VALUES IN THE SOUTHWEST...FURTHER REMOVED FROM THE BETTER FORCING. HIGHS WILL RETURN TO THE 85 TO 90 DEGREE RANGE IN THE SOUTHWEST...WITH MID 80S IN THE NORTHEAST...WHERE MORE PERSISTENT CLOUD COVER WILL RESIDE. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 335 AM EDT WED AUG 20 2014 THE EXTENDED PORTION OF THE FORECAST BEGINS ON THURSDAY NIGHT WITH A SLOWLY BUILDING RIDGE OVER THE CENTRAL CONUS AND DIGGING TROUGHS OVER THE NORTHWEST AND NORTHEAST. THIS GENERAL TREND CONTINUES THROUGH THE ENTIRE EXTENDED PERIOD. DURING THIS PERIOD...QUITE A FEW STRONG SHORTWAVES TRAVEL OVER THE BUILDING RIDGE IN THE CENTRAL PLAINS AND INTO THE OH VALLEY AND GREAT LAKES REGION. THE FIRST WAVE OF NOTE WILL BE THE SHORTWAVE MOVING THROUGH AT THE BEGINNING OF THE EXTENDED. AFTER THIS...THE PATTERN TURNS INTO A MORE MCS DRIVEN PATTERN FRIDAY THROUGH SUNDAY WITH ACTIVITY CENTERED AROUND WHAT THE DAYS CONVECTION BRINGS AND IS DIURNALLY AFFECTED. THROUGH THE PERIOD THE UPPER RIDGE SLOWLY WEAKENS AND DRIFTS EAST. CONCERNING THE MODELS DURING THE EXTENDED...THE GFS AND EURO LOOK TO BE RIGHT ON TRACK AND IN GOOD AGREEMENT. THOUGH...THE EURO LOOKS TO CUT OFF ANY CONVECTION BY THE END OF THE EXTENDED AS THE RIDGE AXIS SETS UP RIGHT OVER EASTERN KENTUCKY LEADING TO AN END TO ALL DIURNALLY DRIVEN CONVECTION AND DISPLACING THE TRACK OF THE MCS MORE TO THE NORTHEAST. BASED ON THE GOOD AGREEMENT...IT SEEMS TO BE A GOOD CONSENSUS TO STAY CLOSE TO THE SOLUTION OF THE ALL BLEND MODEL. THOUGH DEPENDING ON WHAT THE 00Z EURO DOES ON THE MONDAY AND TUESDAY TIME FRAME FOR THE RIDGE AXIS RIGHT OVER THE AREA...MAY DROP POPS BELOW THE ALL MODEL BLEND SOLUTION. WITH THE SOLUTION OF THE ALL MODEL BLEND...THE BEST CHANCE OF POPS WILL BE DURING THE FRIDAY THROUGH SUNDAY TIME FRAME AND LESS DURING THE MONDAY AND TUESDAY TIME FRAME WHERE THE RIDGE WILL BE OVER EASTERN KENTUCKY AND HAVE LEFT SLIGHT CHANCE MAINLY DURING THE AFTERNOON ON MONDAY AND TUESDAY. IN ADDITION TO THIS PATTERN...TEMPERATURES WILL BE ON THE INCREASE IN EARNEST AS SOME OF THE WARMEST WEATHER OF THE ENTIRE SUMMER WILL BEGIN TO SET IN FROM FRIDAY THROUGH THE REST OF THE EXTENDED. HIGH TEMPERATURES WILL SURPASS 90 DEGREES IN SOME AREAS OF EASTERN KENTUCKY AND HUMIDITY WILL BE ON THE INCREASE AS WELL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 215 PM EDT WED AUG 20 2014 VERY JUICY AIR IN THE BOUNDARY LAYER IS RESPONSIBLE FOR LOW SC FIELD IN PLACE ACROSS THE AREA. CIGS HAVE GENERALLY BEEN WITHIN THE MVFR THRESHOLDS. WITH MIXING AND INCREASED HEATING...CLOUD BASE OF CU/SC FIELD SHOULD RISE JUST A BIT THROUGH THE AFTERNOON. OTHERWISE CONFIDENCE IS LOW ON EXACTLY HOW UPSTREAM STORM COMPLEX OVER IL/IN WILL AFFECT OUR AREA. MODEL GUIDANCE SUGGEST THE SYSTEM WILL FALL APART BEFORE ACTIVITY REDEVELOPS LATER TONIGHT ALONG A SURFACE FRONTAL BOUNDARY THAT WILL TRANSIT OUR AREA. FOLLOWED THIS TRAIN OF THOUGHT PRETTY CLOSELY FOR THE FORECAST. IN ADDITION...GUIDANCE IS HITTING FOG ACROSS THE AREA PRETTY HARD TONIGHT. BUT WITH EXTENSIVE CLOUD COVER MOVING BACK INTO THE AREA TENDENCY WAS TO GO MORE OPTIMISTIC. VERY WEAK UPPER LEVEL DISTURBANCE WILL APPROACH BETWEEN 06 AND 12Z...AND BE THE CATALYST FOR THE AFOREMENTIONED RENEWED CONVECTIVE THREAT. THEREAFTER...THE SURFACE FRONTAL BOUNDARY WILL BECOME STATIONARY TO OUR EAST AND BECOME THE FOCUS OF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WINDS WILL BE LIGHT AND GENERALLY FROM THE WEST SOUTHWEST THROUGH THE FORECAST PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...RAY SHORT TERM...GEOGERIAN LONG TERM...SHALLENBERGER AVIATION...GEOGERIAN/RAY
Hazardous weather outlook, Aug 20, 6:08 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 608 AM EDT WED AUG 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 608 AM EDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES WEDNESDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GEOGERIAN
In the hours before
Special weather statement, Aug 20, 2:59 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 259 PM EDT WED AUG 20 2014 KYZ080-086-116-201945- LAUREL-KNOX-CLAY- 259 PM EDT WED AUG 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT WEDNESDAY AFTERNOON... NORTH CENTRAL KNOX... WEST CENTRAL CLAY AND NORTHEASTERN LAUREL. AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRAWFORD...OR 8 MILES NORTHEAST OF LONDON...MOVING SOUTHEAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ABE
Special weather statement, Aug 20, 3:33 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 333 PM EDT WED AUG 20 2014 KYZ086-116-202000- KNOX-CLAY- 333 PM EDT WED AUG 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400 PM EDT WEDNESDAY AFTERNOON... EASTERN KNOX AND SOUTHWESTERN CLAY. AT 333 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF MANCHESTER...MOVING SOUTHEAST AT 25 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ABE
Special weather statement, Aug 20, 3:47 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 347 PM EDT WED AUG 20 2014 KYZ069-116-202015- JACKSON-CLAY- 347 PM EDT WED AUG 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 PM EDT WEDNESDAY AFTERNOON... SOUTHEASTERN JACKSON AND NORTHWESTERN CLAY. AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SETTLE STORE...OR 7 MILES SOUTHEAST OF MCKEE...MOVING SOUTHEAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ABE
Local storm report, Aug 20, 4:05 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 N LIDA 37.10N 83.93W
08/20/2014 LAUREL KY 911 CALL CENTER
TREE DOWN ON TOM CAT TRAIL OR HWY 1305.
&&
JVOGTMILSpecial weather statement, Aug 20, 4:24 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 424 PM EDT WED AUG 20 2014 KYZ069-080-116-202100- LAUREL-JACKSON-CLAY- 424 PM EDT WED AUG 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT WEDNESDAY AFTERNOON... SOUTHEASTERN JACKSON... WESTERN CLAY AND NORTHEASTERN LAUREL. AT 423 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREEN HILL... OR 10 MILES SOUTH OF MCKEE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROYRADER AROUND 430 PM EDT...DATHA AROUND 435 PM EDT...BENGE AROUND 440 PM EDT... FOGERTOWN AROUND 445 PM EDT...BURNING SPRINGS AROUND 450 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND THREE QUARTERS OF AN INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND HAIL UP TO PENNY SIZE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:03 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 27 min |
| Aug 20, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 40 min |
| Aug 20, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 33 min |
| Aug 20, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson | 31 min |
| Aug 20, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 44 min |
| Aug 20, 5:22 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 2 hr |
| Aug 20, 5:33 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 42 min |
| Aug 20, 5:34 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Rockcastle | 26 min |
| Aug 20, 5:57 PM EDT | Areal Flood Advisory | JKL | Wayne | 3 hr |
| Aug 20, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Letcher, Perry | 27 min |
| Aug 20, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Lee, Owsley | 30 min |
| Aug 20, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson | 24 min |
| Aug 20, 6:11 PM EDT | Flash Flood Warning | JKL | Wayne | 6 hr |
| Aug 20, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 40 min |
| Aug 20, 6:46 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 6 hr |
| Aug 20, 6:48 PM EDT | Flash Flood Warning | JKL | Whitley | 4 hr |
| Aug 20, 6:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 27 min |
| Aug 20, 6:57 PM EDT | Flash Flood Warning | JKL | Clay, Leslie, Owsley, Perry | 6 hr |
| Aug 20, 7:10 PM EDT | Flash Flood Warning | JKL | Harlan, Knott, Letcher, Perry | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.